Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 142, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2008, 3:12 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 23, 2008, 3:35 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 232014
SVROHX
TNC175-177-232045-
/O.NEW.KOHX.SV.W.0142.080623T2012Z-080623T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF SPENCER...
EASTERN WARREN COUNTY IN TENNESSEE...
* UNTIL 345 PM CDT
* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. SOME WEAKENING HAS OCCURRED
WITH THIS STORM BUT IT IS STILL LIKELY PRODUCING DAMAGING WINDS
AND LARGE HAIL ALONG ITS PATH. THIS STORM WAS LOCATED 9 MILES
WEST OF SPENCER...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPENCER BY 330 PM CDT...
LAT...LON 3574 8534 3555 8547 3555 8549 3572 8570
3581 8562 3580 8560 3580 8559 3580 8557
TIME...MOT...LOC 2012Z 299DEG 17KT 3572 8559
$$
BOYD2 follow-up statements
000
WWUS54 KOHX 232029
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT MON JUN 23 2008
TNC177-232036-
/O.CAN.KOHX.SV.W.0142.000000T0000Z-080623T2045Z/
WARREN TN-
326 PM CDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF WARREN COUNTY AND INTO VAN BUREN COUNTY.
LAT...LON 3570 8537 3569 8538 3561 8543 3560 8544
3557 8545 3568 8558 3576 8553 3571 8536
TIME...MOT...LOC 2026Z 299DEG 17KT 3569 8552
$$
TNC175-232045-
/O.CON.KOHX.SV.W.0142.000000T0000Z-080623T2045Z/
VAN BUREN TN-
326 PM CDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN VAN BUREN COUNTY...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WEST CENTRAL VAN BUREN COUNTY...OR NEAR SPENCER...MOVING
SOUTHEAST AT 20 MPH. THE STORM HAS CONTINUED TO WEAKEN BUT STILL MAY
BE CAPABLE OF REACHING MINIMAL SEVERE LIMITS...THAT COULD DOWN SMALL
TREES AND LIMBS ALONG WITH THREE QUARTER INCH HAIL. THE STRONGEST
PART OF THE STORM WILL TRACK TOWARD THE SOUTH DOWN ROCKY RIVER.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL VAN BUREN COUNTY AT 340 PM CDT
LAT...LON 3570 8537 3569 8538 3561 8543 3560 8544
3557 8545 3568 8558 3576 8553 3571 8536
TIME...MOT...LOC 2026Z 299DEG 17KT 3569 8552
$$
BOYD000
WWUS54 KOHX 232035
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT MON JUN 23 2008
TNC175-232043-
/O.CAN.KOHX.SV.W.0142.000000T0000Z-080623T2045Z/
VAN BUREN TN-
333 PM CDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAN BUREN COUNTY IS
CANCELLED...
A STRONG THUNDERSTORM CONTINUES TO MOVE SOUTHEAST THROUGH
VAN BUREN COUNTY. AT 333 PM CDT...THE STORM WAS LOCATED JUST TO
THE SOUTH OF SPENCER MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO
35 MPH ALONG WITH PEA SIZE HAIL CAN BE EXPECTED TO ACCOMPANY
THIS STORM AS IT TRACKS ALONG ROCKY RIVER.
LAT...LON 3570 8537 3569 8538 3561 8543 3560 8544
3557 8545 3568 8558 3576 8553 3571 8536
TIME...MOT...LOC 2033Z 304DEG 18KT 3566 8549
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:25 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 23, 1:25 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 125 PM CDT MON JUN 23 2008 .SHORT TERM...(THRU WED NITE) CURRENT...SOME FAIRLY STRONG CONVECTION MOVING SE INTO FAR SW COUNTIES THIS AFTERNOON. ELSEWHERE CU (SOME TOWERING) INCREASING IN COVERAGE. TEMPS IN 80 TO 85 DEG RANGE FOR MOST PART. ONGOING CONVECTION OVER SW COUNTIES SHOULD MOVE SE INTO NORTHERN AL BY 2 PM. STILL A SLITE CHANCE FOR CONVECTION REMAINDER OF AFTERNOON...ACCORDING TO MODELS MAINLY FOR PLATEAU REGION AHEAD OF H5 VORT MAX. H5 TROF AXIS ERN GRTLKS-TN VLY THIS EVE WILL MOVE E OUT OF PICTURE TONITE AFTER WHICH H5 HEIGHTS WILL BE ON RISE ALONG WITH OUT TEMPS. WEAK RIDGING BY WED. NO POPS FOR TONITE THRU WED NITE. .LONG TERM... THU INTO FRI AN H5 S/WV COMES INTO PLAY WITH DEEPER MOISTURE AND HIER POPS. RAIN CHANCES CONTINUE SAT...WITH BEST CHANCE FOR RAIN ON SUN AS ANOMALOUS H5 TROF DEVELOPS OVER CNTRL CONUS AND SURFACE FRONT IN VICINITY OF CWA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 89 66 92 / 10 10 10 10 CLARKSVILLE 59 88 63 91 / 10 10 10 10 CROSSVILLE 55 83 60 85 / 10 10 10 10 COLUMBIA 60 90 66 91 / 10 10 10 10 LAWRENCEBURG 59 90 67 92 / 10 10 10 10 WAVERLY 59 89 65 92 / 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Jun 23, 5:07 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT MON JUN 23 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Jun 23, 1:05 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 105 PM CDT MON JUN 23 2008 TNZ056>058-060-093>095-231915- PERRY-HICKMAN-LEWIS-MAURY-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...COLUMBIA...WAYNESBORO...LAWRENCEBURG...PULASKI 105 PM CDT MON JUN 23 2008 ...STRONG STORM IN HARDIN COUNTY MOVING EAST SOUTHEAST... AT 1 PM CDT...A STRONG STORM WAS MOVING THROUGH HARDIN COUNTY. ON ITS CURRENT TRACK...THIS STORM MAY CLIP THE SOUTHWEST CORNER OF WAYNE COUNTY...AROUND 120 PM CDT. STRONG GUSTY WINDS TO 35 MPH AND FREQUENT LIGHTNING STRIKES ALONG WITH SMALL HAIL CAN BE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Jun 23, 2:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT MON JUN 23 2008 TNZ061-094-095-232030- MARSHALL-LAWRENCE-GILES- INCLUDING THE CITIES OF...LEWISBURG...LAWRENCEBURG...PULASKI 228 PM CDT MON JUN 23 2008 ...SIGNIFICANT WEATHER ALERT... STRONG THUNDERSTORMS ARE MOVING THROUGH LAWRENCE COUNTY AT 230 PM CDT. THE STRONGER STORMS WERE ALONG HIGHWAY 64 IN LAWRENCE COUNTY...AND AROUND THE CITY OF LAWRENCEBURG. WIND GUSTS TO 35 MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGER STORMS AS THEY MOVE EAST AT 25 MPH. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.